On traces of the Brandt-Eichler matrices
Journal de théorie des nombres de Bordeaux, Volume 10 (1998) no. 2, p. 273-285

We compute the numbers of locally principal ideals with given norm in a class of definite quaternion orders and the traces of the Brandt-Eichler matrices corresponding to these orders. As an application, we compute the numbers of representations of algebraic integers by the norm forms of definite quaternion orders with class number one as well as we obtain class number relations for some CM-fields.

On calcule le nombre d'idéaux localement principaux de norme donnée dans une classe d'ordres quaternioniques définis, et la trace des matrices de Brandt-Eichler correspondant à ces ordres. Pour application, on calcule ainsi le nombre de représentations d'un entier algébrique comme la norme d'un ordre quaternionique défini de nombre de classes égale à un. On obtient aussi des relations sur le nombre de classes pour certains corps à multiplication complexe.

@article{JTNB_1998__10_2_273_0,
     author = {Brzezinski, Juliusz},
     title = {On traces of the Brandt-Eichler matrices},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {10},
     number = {2},
     year = {1998},
     pages = {273-285},
     zbl = {0924.11095},
     mrnumber = {1828245},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_1998__10_2_273_0}
}
Brzezinski, Juliusz. On traces of the Brandt-Eichler matrices. Journal de théorie des nombres de Bordeaux, Volume 10 (1998) no. 2, pp. 273-285. http://www.numdam.org/item/JTNB_1998__10_2_273_0/

[1] J. Brzezinski, On orders in quaternion algebras. Comm. Alg. 11 (1983), 501- 522. | MR 693798 | Zbl 0517.16006

[2] J. Brzezinski, On automorphisms of quaternion orders. J. Reine Angew. Math. 403 (1990), 166-186. | MR 1030414 | Zbl 0678.16003

[3] J. Brzezinski, Definite quaternion orders of class number one. J. Théor. Nombres Bordeaux 7 (1995), 93-96. | Numdam | MR 1413568 | Zbl 0843.11048

[4] C.W. Curtis, I. Reiner, Methods of representation theory. Vol. I. With applications to finite groups and orders. Pure and Applied Mathematics. A Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1981. | MR 632548

[5] P. Demuth, Die Zahl der Darstellungen einer natürlicher Zahl durch spezielle quaternäre quadratische Formen aufgrund der Siegelschen Massformel. in Studien zur Theorie der quadratischen Formen, ed. B.L. van der Wearden und H. Gross, Birkhäuser Verlag, 1968. | MR 231787

[6] L.E. Dickson, Algebras and Their Arithmetics. Dover Publications, Inc., New York 1960. | MR 111764 | Zbl 0086.25602

[7] L.E. Dickson, History of the Theory of Numbers. Vol. III. Chelsea Publishing Co., New York 1966.

[8] J. Dzewas, Quadratsummen in reell-quadratischen Zahlkörpern. Math. Nachr. 21 (1959), 233-284. | MR 112872 | Zbl 0098.03502

[9] M. Eichler, Zur Zahlentheorie der Quaternionenalgebren. J. Reine Angew. Math. 195 (1955), 127-151. | MR 80767 | Zbl 0068.03303

[10] F. Götzky, Über eine zahlentheoretische Anwendung von Modulfunktionen zweier Veränderlicher. Math. Ann. 100 (1928), 411-437. | JFM 54.0407.01 | MR 1512493

[11] H. Hasse, Über die Klassenzahl abelscher Zahlkörper. Akademie-Verlag, Berlin 1952. | MR 49239 | Zbl 0046.26003

[12] A. Hurwitz, Über die Zahlentheorie der Quaternionen. Nachr. k. Gesell. Wiss. Göttingen, Math.- Phys. Kl. (1886), 313-340. | JFM 27.0162.01

[13] I. Kaplansky, Submodules of quaternion algebras. Proc. London Math. Soc.(3) 19 (1969), 219-232. | MR 240142 | Zbl 0212.39102

[14] I. Pays, Arbres, orders maximaux et formes quadratiques entières. in Number Theory: Séminaire de théorie des nombres de Paris (1992 -93), ed. David Sinnou, Cambridge University Press 1995. | MR 1345181 | Zbl 0826.11016

[15] J.V. Uspensky, On Gierster's classnumber relations. Amer. J. Math. 50 (1928), 93-122. | JFM 54.0178.06 | MR 1506656

[16] M.-F. Vignéras, Arithmétique des Algebres de Quaternions, Lect. Notes in Math. 800, Springer-Verlag, Berlin-Heidelberg -New York 1980. | MR 580949 | Zbl 0422.12008